Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes less improvement in chronic back pain despite taking Percocet?

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 2934 Questions

default
Posted on Wed, 16 May 2018 in Pain Management
Question: I am on 10-325 Percocet for back cronic back pain. It doesn't work any more. What would be the next step up to ask my doctor for?
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Other painkillers to consider.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns.

Probably opioids tolerance occurred, so, I think you should ask your Doctor about switching between painkillers, for example, using antiseizure drugs such Pregabalin, or antidepressants with good antineuralgic properties such as Amitryptiline, Duloxetine, etc.

Please remember to discuss with your Doctor about tapering off Percocet, not stopping it cold turkey.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Erion Spaho 18 minutes later
Thanks.
However these don't sound like pain meds, are they?
My problem specifically is narrowing of the spine and arthritis of the spine. (Non Surgical available.) So pain is always.
doctor
Answered by Dr. Erion Spaho 12 minutes later
Brief Answer:
These are pain management drugs too.

Detailed Answer:
Welcome back.

The drugs mentioned in our previous discussion are used widely as antineuralgic drugs too, with satisfactory results in our day to day clinical practice, so, they are actually considered as pain management drugs.

Please discuss with your Doctor about these issues.

Hope this helps.

Kind regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Erion Spaho 8 minutes later
Thanks. Ill print this out and discuss with doctor on my appointment 12 15.
Thanks again. XXXX
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
You're most welcome.

Detailed Answer:
Feel free to discuss with us about your health issues in future.

In good health.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on Back pain

doctor1 MD

Hi, I am Santanu, Male, 32, 84 Kgs. I have a pain in my back that I think is associated with Kidney. Experiencing this for last 6 months, since I started losing weight from 103 kgs. This is a dull ache. A certain numbness. Have it in both sides. more prominent in my right kidney than the left. Had done a blood urea and a USG. both came normal. that was 4 months earlier. I have been drinking 5-6 litres of water. But the discomfort has not disappeared.

doctor1 MD

hi doctor, my mom face the issue of kidney stone before 6 months. she took medicines it looked like k.. but now suddenly she is facing the issue of stomach pain continued with back pain also.. previously she had pain left side of the kidney and now she had that pain in right side of the kidney.. when we palnned to take CT scan. that report says that she had a renal calculi in right side of the kidney nad mild seperation and prominence of the left pelvicalceal system is noted. can u please tell me whats the actual problem is?

doctor1 MD

My age 53, female, height 5.1 feet weight 70. Having cough frequently . used to take Asthalin for the last two years. This time I am taking 4mg in the morning and 4 mg in the night Now a cough is controlled to 90 % But since yesterday I got back pain. Is it due to Asthalin?

doctor1 MD

I have sciatica, fibromyalgia, bulging disc @ L4-5, degenerative disc disease, severe nerve damage. Question is .. constant diarrhea, I have to wear an adult diaper because of 'leakage', but also I seem to keep getting kidney infections, burning when I urinate, severe lower back pain, nausea. Any ideas on what all this could be? please... I probably misspelled some of this. I apologize

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?